Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Long Term Usage
Jan 26, 2007

I have been on Viracept and Combivir for 7 years now. I have had diarrhea since day one, which has become second nature. My concern is that I am starting to experience depression symptoms and I was curious if long term usage of these medications could be the cause.

Response from Dr. Henry

Good question-there has been little information on side effects from very long term use of various combination of HIV medications. My experience with your particular regimen has not indicated that there is any clear link to an increased rate of depression due to the drugs. Depression is common in the general population and even more common in HIV+ persons so it can be difficult to pin down if any single factor is playing a major role in the condition. There are a wide range of alternative HIV regimens available for many patients which often would have less diarrhea than seen with Viracept/Combivir that may be worth considering depending on your treatment history and HIV specialist's opinion on what is best for your overall health. KH



Previous
crawling sensation on my face
Next
Mitigation of Kaletra/Truvada Side Effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement